Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 29, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Apr 9, 2012, 3:42 PM CDT for Gray County, Hemphill County, Wheeler County, Texas. It was in force for 63 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 9, 2012, 3:42 PM CDT (20:42 UTC)
- Expired
- Apr 9, 2012, 4:45 PM CDT
- In force
- 63 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
Counties Gray County, TX, Hemphill County, TX, Wheeler County, TX
The radar
The Amarillo radar (KAMA), 124 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 9, 4:26 PM CDT | HAIL 2 | 6 Sw Mobeetie, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 44 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 9, 3:23 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 8.7 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 505 J/kg
- Mixed-layer CIN
- -170 J/kg
- Mixed-layer LCL
- 1025 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
952 WUUS54 KAMA 092042 SVRAMA TXC179-211-483-092145- /O.NEW.KAMA.SV.W.0029.120409T2042Z-120409T2145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AMARILLO TX 342 PM CDT MON APR 9 2012 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN GRAY COUNTY IN THE PANHANDLE OF TEXAS EXTREME SOUTH CENTRAL HEMPHILL COUNTY IN THE PANHANDLE OF TEXAS NORTHWESTERN WHEELER COUNTY IN THE PANHANDLE OF TEXAS * UNTIL 445 PM CDT * AT 339 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11 MILES WEST OF NEW MOBEETIE...OR ABOUT 13 MILES SOUTH OF MIAMI...MOVING EAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... NEW MOBEETIE... WHEELER... BRISCOE... PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. IF A TORNADO IS SPOTTED...MOVE TO AN INTERIOR ROOM OR CLOSET IMMEDIATELY. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. && LAT...LON 3563 10015 3536 10016 3541 10074 3559 10074 TIME...MOT...LOC 2042Z 271DEG 15KT 3550 10062 $$ KJS
3 follow-up statements
844 WWUS54 KAMA 092105 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 405 PM CDT MON APR 9 2012 TXC179-211-483-092145- /O.CON.KAMA.SV.W.0029.000000T0000Z-120409T2145Z/ GRAY TX-HEMPHILL TX-WHEELER TX- 405 PM CDT MON APR 9 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT FOR NORTHWESTERN WHEELER...EXTREME SOUTH CENTRAL HEMPHILL AND NORTHEASTERN GRAY COUNTIES... AT 402 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES WEST OF MOBEETIE...OR ABOUT 14 MILES SOUTH OF MIAMI...MOVING EAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTIES. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. LAT...LON 3563 10015 3536 10016 3541 10074 3559 10074 TIME...MOT...LOC 2105Z 271DEG 15KT 3550 10054 $$ KJS
029 WWUS54 KAMA 092133 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 433 PM CDT MON APR 9 2012 TXC179-092143- /O.CAN.KAMA.SV.W.0029.000000T0000Z-120409T2145Z/ GRAY TX- 433 PM CDT MON APR 9 2012 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GRAY COUNTY IS CANCELLED... AT 433 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAD WEAKENED. THEREFORE THE SEVERE THUNDERSTORM WARNING IS CANCELLED. LAT...LON 3541 10052 3560 10051 3563 10015 3536 10016 TIME...MOT...LOC 2133Z 271DEG 15KT 3550 10040 $$ TXC211-483-092145- /O.CON.KAMA.SV.W.0029.000000T0000Z-120409T2145Z/ HEMPHILL TX-WHEELER TX- 433 PM CDT MON APR 9 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT FOR NORTHWESTERN WHEELER AND EXTREME SOUTH CENTRAL HEMPHILL COUNTIES... AT 430 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MOBEETIE...OR ABOUT 19 MILES SOUTHEAST OF MIAMI...MOVING EAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTIES. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. LAT...LON 3541 10052 3560 10051 3563 10015 3536 10016 TIME...MOT...LOC 2133Z 271DEG 15KT 3550 10040 $$ KJS
241 WWUS54 KAMA 092148 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 448 PM CDT MON APR 9 2012 TXC211-483-092158- /O.EXP.KAMA.SV.W.0029.000000T0000Z-120409T2145Z/ HEMPHILL TX-WHEELER TX- 448 PM CDT MON APR 9 2012 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN WHEELER AND EXTREME SOUTH CENTRAL HEMPHILL COUNTIES HAS EXPIRED... AT 448 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAD WEAKENED. THEREFORE THE SEVERE THUNDERSTORM WARNING WAS ALLOWED TO EXPIRE. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THAT THE SEVERE THUNDERSTORM HAS EXITED THE WARNED AREA...THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 3541 10052 3560 10051 3563 10015 3536 10016 TIME...MOT...LOC 2133Z 271DEG 15KT 3550 10040 $$ KJS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 12:37 PM CDT, 3 hours 5 minutes earlier.
Area forecast discussion, Apr 9, 12:37 PM CDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 1237 PM CDT MON APR 9 2012 .AVIATION... BRIEF UPPER RIDGE OVER THE PANHANDLES WILL SHIFT WESTWARD AND ALLOW FOR AN UPPER TROUGH TO DROP SOUTHEASTWARD INTO THE PANHANDLES LATE TODAY AND THIS EVENING. A COLD FRONT WILL PUSH SOUTH INTO THE GUYMON AND DALHART TAF SITES BY 00Z TUESDAY. THUNDERSTORMS WILL DEVELOP ACROSS THE TAF SITES BY 21Z TODAY AND CONTINUE UNTIL AROUND 06Z TO 10Z TUESDAY. VFR CONDITIONS EXPECTED EXCEPT FOR SOME MVFR TO IFR CONDITIONS BETWEEN 10Z AND 18Z TUESDAY. SOUTH AND SOUTHWEST WINDS 10 TO 20 KNOTS WITH SOME HIGHER GUSTS WILL SHIFT TO THE NORTHEAST 5 TO 15 KNOTS AFTER THE PASSAGE OF THE COLD FRONT BY 00Z TUESDAY AT DALHART AND GUYMON TAF SITES...AND BY 10Z TUESDAY AT THE AMARILLO TAF SITE. EAST TO SOUTHEAST WINDS 10 TO 20 KNOTS WILL PREVAIL AFTER 15Z TUESDAY. SCHNEIDER && .PREV DISCUSSION... /ISSUED 948 AM CDT MON APR 9 2012/ UPDATE... AREAS OF FOG THAT DEVELOPED EARLY THIS MORNING HAVE DISSIPATED DUE TO THE COMMENCE OF DAYTIME HEATING AND STRENGTHENING SOUTHWEST WINDS. A SURFACE LOW WAS OVER THE WESTERN OK PANHANDLE THIS MORNING WHICH CAN SERVE AS A POINT FOR CI. HOWEVER LAPS DATA AND SPC MESOSCALE ANALYSIS BOTH INDICATE QUITE A BIT OF CIN ACROSS THE AREA. ALTHOUGH DAYTIME HEATING WILL ERODE ANY CIN ACROSS THE AREA THIS AFTERNOON...THINK CHANCES FOR STORMS THIS MORNING LOOK PRETTY SLIM AND THEREFORE HAVE GONE AND REMOVED POPS ACROSS THE AREA THROUGH 18Z. REMAINDER OF THE FORECAST LOOKS TO BE ON TRACK WITH STORMS DEVELOPING LATER THIS AFTERNOON. UPDATED FORECASTS HAVE BEEN SENT. CLK PREV DISCUSSION... /ISSUED 645 AM CDT MON APR 9 2012/ AVIATION... FOR THE 12Z TAFS...HAVE LOW TO MODERATE CONFIDENCE WITH RESPECT TO THUNDERSTORM TIMING AND CHANCES AND ALSO POTENTIAL FOR LOW CIGS/VSBYS TONIGHT. ADDED VCTS REMARKS AT KAMA 21-02Z AND KDHT 21-00Z WHERE CONFIDENCE OF OCCURRENCE IS MODERATE. POTENTIAL WILL EXIST FOR MVFR OR LOWER VSBYS...GUSTY WINDS UP TO 50 KT...AND HAIL DIRECTLY BENEATH ANY THUNDERSTORMS. CURRENTLY HAVE LOW CONFIDENCE IN TIMING ANY DIRECT IMPACTS TO EITHER SITE. AT KAMA...VFR CONDITIONS ARE EXPECTED THROUGH 10Z UNLESS A THUNDERSTORM DIRECTLY IMPACTS THE TERMINAL. HAVE MODERATE CONFIDENCE THAT IFR CONDITIONS WILL DEVELOP AFTER 10Z. AT KDHT...VFR CONDITIONS ARE EXPECTED THROUGH THE ENTIRE PERIOD UNLESS A THUNDERSTORM DIRECTLY IMPACTS THE TERMINAL. THERE IS ALSO A POTENTIAL FOR MVFR OR IFR CONDITIONS TO DEVELOP AFTER 07Z...BUT CONFIDENCE OF OCCURRENCE IS LOW. BRIEF IFR CIGS MAY OCCUR AT KGUY THROUGH 1330Z...BUT CONFIDENCE OF OCCURRENCE IS LOW. HAVE MODERATE CONFIDENCE THAT MVFR /POSSIBLY EVEN IFR/ CONDITIONS WILL DEVELOP BEHIND A COLD FRONT AFTER 05Z. JACKSON PREV DISCUSSION... /ISSUED 346 AM CDT MON APR 9 2012/ DISCUSSION... LOW LEVEL MOISTURE HAS STARTED ITS TREK BACK ACROSS THE PANHANDLES ON SOUTHEAST WINDS. LOW CLOUDS AND FOG WILL CONTINUE TO SPREAD NORTHWEST AND SHOULD COVER MOST OF THE PANHANDLES BY SUNRISE. THE CLOUDS AND FOG SHOULD BREAK UP FROM SOUTHWEST TO NORTHEAST THROUGH THE LATE MORNING INTO THE EARLY AFTERNOON. THIS MOIST SOUTHEAST FLOW IS FOUND BELOW A NORTHWEST FLOW ALOFT AS AN UPPER LEVEL RIDGE AXIS STAYS TO OUR WEST TODAY. A COLD FRONT IS EXPECTED TO MOVE SOUTH THROUGH THE OKLAHOMA PANHANDLE AND INTO THE NORTHERN TEXAS PANHANDLE BY LATE THIS AFTERNOON. A SURFACE LOW IS EXPECTED TO DEVELOP ALONG THIS FRONT OVER THE NORTH CENTRAL TEXAS PANHANDLE. THIS LOW MAY HELP TO ENHANCE THE SOUTHEAST FLOW INTO THE FRONT BY LATE THIS AFTERNOON...ESPECIALLY ACROSS THE EASTERN TEXAS PANHANDLE. THE LOW LEVEL MOISTURE...SHEAR AND A WEAK UPPER LEVEL SHORT WAVE TROUGH ARE EXPECTED TO COME TOGETHER OVER THE CENTRAL AND EASTERN PANHANDLES TO BRING A CHANCE OF SHOWERS AND THUNDERSTORMS. SOME OF THE STORMS MAY BECOME SEVERE...ESPECIALLY EAST OF A GUYMON TO AMARILLO LINE. THIS SEVERE WEATHER WILL BE SOMEWHAT CONDITIONAL BASED ON THE AMOUNT OF DAYTIME HEATING THAT CAN BE REALIZED. IF THE LOW CLOUDS AND FOG TAKE LONGER TO DECREASE THEN THIS MAY CUT DOWN ON THE SEVERE THREAT. PLEASE SEE THE LATEST SWODY1 FOR THE LATEST DETAILS. SHOWERS AND THUNDERSTORMS WILL AGAIN BE POSSIBLE TUESDAY AS LOW LEVEL MOIST UPSLOPE FLOW DEVELOPS UNDER STEEP LAPSE RATES ALOFT. AGAIN SEVERE THUNDERSTORMS WILL BE POSSIBLE. BY WEDNESDAY...THE LARGE UPPER LEVEL TROUGH OVER THE WEST COAST WILL BE LIFTING NORTHEAST ACROSS THE ROCKIES. THE SOUTHWEST FLOW WILL INCREASE ACROSS THE PANHANDLES AND THIS WILL PROVIDE FAVORABLE SHEAR FOR THUNDERSTORMS TO DEVELOP ONCE AGAIN. A DRYLINE AND PACIFIC COLD FRONT WILL THEN MOVE ACROSS THE PANHANDLES WEDNESDAY NIGHT INTO THURSDAY...PROVIDING LIFT FOR SHOWERS AND THUNDERSTORMS. HAVE ADDED SOME SLIGHT CHANCE POPS FOR THE FAR EASTERN PANHANDLES FRIDAY NIGHT AS A DRYLINE MAY HELP SPARK SOME SHOWERS AND THUNDERSTORMS THERE. THE JURY IS STILL OUT ON JUST HOW THE NEXT UPPER LEVEL TROUGH THAT MOVES THROUGH THE ROCKIES WILL AFFECT OUR AREA LATE IN THE WEEKEND INTO EARLY NEXT WEEK. FOR NOW WILL KEEP THE FORECAST DRY AND SEE IF THE MODELS COME INTO BETTER AGREEMENT LATER. FIRE WEATHER... SHOWERS AND THUNDERSTORMS ARE IN THE FORECAST FOR THE NEXT FEW DAYS...SO FIRE WEATHER CONCERNS WILL BE LOW. && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 11/05
Hazardous weather outlook, Apr 9, 3:05 PM CDT, 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 305 PM CDT MON APR 9 2012 OKZ001>003-TXZ001>020-101100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 305 PM CDT MON APR 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE TEXAS AND OKLAHOMA PANHANDLES TONIGHT WITH THE GREATEST THREAT FOR SEVERE STORMS OVER THE EASTERN TEXAS AND OKLAHOMA PANHANDLES. LARGE HAIL...DAMAGING WINDS...WILL BE THE HAZARDS ALTHOUGH AN ISOLATED TORNADO CANNOT BE RULED OUT. HEAVY RAINFALL WILL ALSO BE POSSIBLE WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS WILL BE POSSIBLE TUESDAY THROUGH THURSDAY ACROSS MOST OF THE PANHANDLES AND AGAIN ACROSS THE EASTERN TEXAS AND OKLAHOMA PANHANDLES SATURDAY. SEVERE STORMS WILL BE POSSIBLE TUESDAY AFTERNOON AND EVENING...AND AGAIN WEDNESDAY AFTERNOON AND EVENING. THE PRIMARY HAZARDS DURING THESE TIMES WILL BE LARGE HAIL AND DAMAGING WINDS....BUT AN ISOLATED TORNADO WILL ALSO BE POSSIBLE. IN ADDITION...LOCALLY HEAVY RAIN CAN ALSO ACCOMPANY THESE STORMS...PARTICULARLY TUESDAY THROUGH WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY...ESPECIALLY ACROSS THE EASTERN TEXAS AND OKLAHOMA PANHANDLES TONIGHT. SPOTTERS SHOULD ALSO BE READY FOR POSSIBLE ACTIVATION TUESDAY AND WEDNESDAY. CLK
In the hours before
Special weather statement, Apr 9, 2:00 PM CDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 200 PM CDT MON APR 9 2012 TXZ011>013-092000- OLDHAM TX-POTTER TX-CARSON TX- 200 PM CDT MON APR 9 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 300 PM CDT FOR CARSON...POTTER AND OLDHAM COUNTIES. AT 156 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 34 MILES WEST OF PANTEX...OR ABOUT 15 MILES EAST OF VEGA...MOVING EAST AT 25 MPH. HAIL UP TO THE SIZE OF NICKELS AND WINDS AROUND 50 MPH ARE POSSIBLE. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED. PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.
Special weather statement, Apr 9, 3:01 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 301 PM CDT MON APR 9 2012 TXZ007-008-012-013-092100- HUTCHINSON TX-MOORE TX-POTTER TX-CARSON TX- 301 PM CDT MON APR 9 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 400 PM CDT FOR CARSON...POTTER... MOORE AND HUTCHINSON COUNTIES. AT 257 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 12 MILES SOUTHWEST OF LAKE MEREDITH...OR ABOUT 20 MILES NORTH OF AMARILLO...MOVING NORTHEAST AT 25 MPH. HAIL UP TO THE SIZE OF NICKELS AND WINDS AROUND 50 MPH ARE POSSIBLE. PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.
Special weather statement, Apr 9, 3:11 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 311 PM CDT MON APR 9 2012 TXZ012-013-018-092115- POTTER TX-CARSON TX-ARMSTRONG TX- 311 PM CDT MON APR 9 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 415 PM CDT FOR ARMSTRONG...CARSON AND POTTER COUNTIES. AT 306 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 24 MILES WEST OF PANHANDLE...OR ABOUT 8 MILES NORTH OF AMARILLO...MOVING EAST AT 25 MPH. HAIL UP TO THE SIZE OF NICKELS AND WINDS AROUND 50 MPH ARE POSSIBLE. PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.
Special weather statement, Apr 9, 3:30 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 330 PM CDT MON APR 9 2012 TXZ014-015-092130- GRAY TX-WHEELER TX- 330 PM CDT MON APR 9 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 430 PM CDT FOR WHEELER AND GRAY COUNTIES. AT 325 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 7 MILES NORTHEAST OF LEFORS...OR ABOUT 13 MILES SOUTH OF MIAMI...MOVING EAST AT 15 MPH. HAIL UP TO THE SIZE OF NICKELS AND WINDS AROUND 50 MPH ARE POSSIBLE. PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 5:01 PM CDT | Severe Thunderstorm Warning | AMA | Wheeler | 47 min |
| Apr 9, 5:10 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Donley | 65 min |
| Apr 9, 5:30 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Wheeler | 17 min |
| Apr 9, 6:04 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth | 56 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.